Hi all, I'm new here and have been looking around the site. I recently changed from sustained-release T3 to Armour Thyroid. I have fibromyalgia and chronic fatigue syndrome and I did okay on the T3 - not well, but better. I went to a new doctor and she wanted me on T4 as well so switched me to Armour and I have had so much leg and all over muscle pain. I wasn't sure if it was the Armour or what but it is much more pain than I have ever had (and different pain) even though I always have muscle aches, this is even more intense and constant. And now she switched me to 90 from 60 and the pain is even worse, so I think it is the Armour.
I have read some threads from a few years ago that some said they had pain, etc. on the new Armour. I am guessing this is still the same Armour that is out now, and I also read that some did better on Naturthroid, but then that one was re-formulated. Is it still any better than this Armour? I am miserable!! What is the best bet for T3/T4 combo? Or maybe I should see if I can go back to just T3? Thanks for any help.
My recent test results:
TSH 1.7 - ref: .45 - 4.5
Free T3 3.5 - ref: 2.0 - 4.4
Free T4 .95 - ref: .82 - 1.77
So you were taking sustained release T3 alone and the new doctor decided to take you off that and put you on natural desiccated thyroid which has both T3 and T4?
What dose of T3 med were you taking?
I think the measurement chart of active T3 would be helpful for you to look over. This way you can find out if the past T3 medication dosage measures close or not so close, to what you are taking with the Armour thyroid.
Looking at your lab report, it doesn't appear your dosage of Armour at this time is a good point for you.
The chart/table should help clarify your question too but your sustained release of T3 was dosed in mcg form while Armour thyroid is dosed in mgs.
Unfortunately its a common mistake even for docs and happens when a patient is switched from an mcg med to mg.
If you are undermedicated to assume, muscle weakness and soreness is common with joint pain and very hard to endure. It gets better when proper treatment is allowed but it would not hurt for you to request other tests also like an RBC magnesium and other inflammatory blood draws to determine more if needed.
I was on 60 mg when the doctor tested me and she raised me to the 90 mg. That is when my pain got worse so it is like I am reacting somehow to the Armour. Thank you for the link! I will go check it out.
Oh wow, it looks like according to that chart I should be working up to about 2.5 grains. I did chew up the Armour today and have felt gross all day, but a big part of that could be that I am still recuperating from overdoing on Saturday and then being in extreme pain. (I overdid because I did get some energy from the Armour so that is good, but the pain is not!)
I didn't do the math but it sounds like you are seeing the variations.
I'm not however a huge fan of the chew and swollow method with Armour because even though it is a soft tablet in powder/filler form the coating around the tablet has some purpose with dose consistancy while distributing the hormone in the stomach. Stomach acid will deplete the hormone if you have a high alkaline level.
I am though a fan of getting the bang out of your buck if you wanna tweak the Armour. Sublingual dosage and adding a very small amount of dextrose (real cane sugar) with taking it can help release more consistancy for some patients.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.